MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.106016

Медицинская библиотека · Cureus · 2026

Kratom Consumption Associated With Herb-Induced Liver Injury and a Pharmacokinetic Interaction: A Case Report.

Gnanasegaram Samantha, Stanciu Corneliu N

Клинический случайСтатьяПеревод в очереди

Аннотация

Kratom and kratom products are increasingly used in Western countries for pain management, mood disorders, and opioid withdrawal. Despite perceptions of safety, kratom can cause hepatotoxicity and clinically relevant herb-drug interactions, particularly with medications metabolized by cytochrome P450 (CYP) enzymes. We report a 45-year-old male with stable psychiatric conditions on nortriptyline and lisdexamfetamine, who developed mild, reversible liver enzyme elevations and supratherapeutic nortriptyline levels during chronic kratom use (raw, dry leaf, two tablespoons daily for five to six years). Initial labs showed aspartate aminotransferase (AST) 33 U/L, alanine aminotransferase (ALT) 70 U/L, alkaline phosphatase (ALP) 136 U/L, gamma-glutamyl transferase (GGT) 141 U/L, and nortriptyline 350 mcg/L. Dose reduction of nortriptyline partially corrected serum levels, but liver enzyme elevations persisted. Kratom discontinuation led to normalization of both liver function tests and nortriptyline levels within three weeks. This case illustrates two clinically important considerations: kratom-induced liver injury (KILI) and a CYP-mediated herb-drug interaction. The patient's use of raw leaf contrasts with commercial products, which may include concentrated extracts, 7-hydroxymitragynine (7OHMG)-enriched formulations, or ethanol-based preparations, potentially increasing hepatotoxicity and interaction risk. Even mild liver enzyme elevations in patients using kratom warrant evaluation, particularly with concurrent CYP-metabolized medications. Clinicians should educate patients about product variability, monitor liver function and drug levels, and consider temporary kratom discontinuation to assess causality. This case reinforces the growing evidence of kratom's hepatotoxic potential and the importance of integrating pharmacokinetic considerations into patient care.

Для цитирования: Gnanasegaram Samantha, Stanciu Corneliu N. Kratom Consumption Associated With Herb-Induced Liver Injury and a Pharmacokinetic Interaction: A Case Report.. Cureus. 2026. DOI: 10.7759/cureus.106016.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.